Alert archive / Colorado / Red Flag Warnings in 2011

Red Flag Warning 14, NWS Denver/Boulder, CO

April 8, 201118 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 8, 2011, 2:01 PM MDT for 18 counties in Colorado. It took effect at Apr 9, 2011, 12:00 PM MDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 8, 2011, 2:01 PM MDT (20:01 UTC)
In effect from
Apr 9, 2011, 12:00 PM MDT
Expired
Apr 9, 2011, 9:00 PM MDT
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 22 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 5:15 PM MDTNON-TSTM WND DMG1 Sw Fort Morgan, CO80 FOOT METAL SHED PARTIALLY TOPPLED
Apr 9, 6:00 PM MDTNON-TSTM WND DMG1 W Fort Morgan, COSMALL SECTION OF POWER LINES BLOWN DOWN
Apr 9, 6:30 PM MDTNON-TSTM WND DMG6 W Fort Morgan, COSEMI TRUCK BLOWN OVER ON INTERSTATE 76 BETWEEN WIGGINS AND FORT MORGAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1780 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WWUS85 KBOU 082001
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
201 PM MDT FRI APR 8 2011

...STRONG SOUTHWEST FLOW ALOFT THROUGH SATURDAY WILL CREATE GUSTY
WINDS AND LOW HUMIDITIES. THIS WILL CREATE CRITICAL FIRE DANGER
CONDITIONS OVER THE SOUTHERN FRONT RANGE FOOTHILLS AND PORTIONS OF
THE PLAINS FROM DENVER EAST TOWARD AKRON AND LIMON THROUGH THIS
EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL SPREAD NORTHEAST
ON SATURDAY TO INCLUDE ALL OF THE NORTHEASTERN PLAINS OF COLORADO.

COZ214-216-239>241-245>247-249-090815-
/O.UPG.KBOU.FW.A.0009.110409T1800Z-110410T0300Z/
/O.NEW.KBOU.FW.W.0014.110409T1800Z-110410T0300Z/
/O.CON.KBOU.FW.W.0013.000000T0000Z-110409T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-
201 PM MDT FRI APR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...
216...239...240...241...245...246...247 AND 249...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...216...
239...240...241...245...246...247 AND 249...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON 
  RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH 
  PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... 
  EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART 
  RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 239... 
  ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...FIRE 
  WEATHER ZONE 240...AURORA...BRIGHTON...CITY OF DENVER... 
  DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... 
  PARKER...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT... 
  FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 245...BENNETT...
   BYERS...DEER TRAIL...LEADER...FIRE WEATHER ZONE 246...
  AGATE... HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 247...
  FORDER... KARVAL...KUTCH...PUNKIN CENTER...FIRE WEATHER ZONE 
  249... AKRON...COPE...LAST CHANCE...OTIS. 

* TIMING...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CONTINUE
  INTO THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS AND LOW
  HUMIDITIES WILL REDEVELOP AGAIN SATURDAY AFTERNOON AND EVENING.

* WIND...SOUTH TO SOUTHWEST WINDS WILL BE 15 TO 25 MPH WITH GUSTS
  TO 40 MPH. WINDS ON SATURDAY WILL BE SLIGHTLY STRONGER WITH
  GUSTS TO 50 MPH.

* HUMIDITY...RELATIVE HUMIDITIES WILL BE IN THE 7 TO 15 PERCENT
  RANGE THIS AFTERNOON. ON SATURDAY HUMIDITY VALUES WITH BE
  SIMILAR WITH READINGS IN THE 7 TO 15 PERCENT RANGE.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL 
  MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

COZ242>244-248-250-251-090815-
/O.UPG.KBOU.FW.A.0009.110409T1800Z-110410T0300Z/
/O.NEW.KBOU.FW.W.0014.110409T1800Z-110410T0300Z/
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
201 PM MDT FRI APR 8 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 242...243...
244...248...250 AND 251...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 242...BRIGGSDALE...EAST 
  PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...RAYMER... 
  STONEHAM...FIRE WEATHER ZONE 243...EATON...FORT LUPTON... 
  GREELEY...ROGGEN...FIRE WEATHER ZONE 244...BRUSH...FORT 
  MORGAN...GOODRICH...WIGGINS...FIRE WEATHER ZONE 248...CROOK...
   MERINO...STERLING...PEETZ...FIRE WEATHER ZONE 250... 
  JULESBURG...OVID...SEDGWICK...FIRE WEATHER ZONE 251... 
  AMHERST...HAXTUN...HOLYOKE. 

* TIMING...BY SATURDAY AFTERNOON...WINDS WILL BECOME GUSTY AND
  RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT. 

* WIND...SOUTHWEST WINDS WILL BE 15 TO 25 MPH WITH GUSTS TO 40 
  MPH.

* HUMIDITY...RELATIVE HUMIDITIES WILL FALL INTO THE 10 TO 15 
  PERCENT RANGE.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL 
  MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
4 follow-up statements
705 
WWUS85 KBOU 090159
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
759 PM MDT FRI APR 8 2011

.WINDS EARLY FRIDAY EVENING WERE ON THE DECREASE ACROSS NORTHEAST
AND NORTH CENTRAL COLORADO WITH HUMIDITIES RISING VERY SLOWLY.
WINDS FOR THE MOST PART WILL CONTINUE TO DECREASE THROUGH THE
REMAINDER OF FRIDAY EVENING BUT OVERNIGHT HUMIDITY RECOVERY IS
EXPECTED TO BE RATHER POOR IN THE SOUTHERN FOOTHILLS...SOUTH PARK
...ATOP THE PALMER DIVIDE AND IN THE SOUTHERN SECTIONS OF THE
DENVER METRO AREA.   

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS NEARLY ALL OF
NORTHEAST COLORADO AGAIN DURING THE AFTERNOON ON SATURDAY AS
STRONG SOUTH TO SOUTHWEST WINDS REDEVELOP AND RELATIVE HUMIDITIES
PLUMMET INTO THE SINGLE DIGITS AND LOW TEENS. 

COZ214-216-239>241-245>247-249-091400-
/O.EXP.KBOU.FW.W.0013.000000T0000Z-110409T0200Z/
/O.CON.KBOU.FW.W.0014.110409T1800Z-110410T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-
759 PM MDT FRI APR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
214...216...239...240...241...245...246...247 AND 249...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...216...
239...240...241...245...246...247 AND 249...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A NEW
RED FLAG WARNING WILL GO INTO EFFECT SATURDAY AT NOON...LASTING
UNTIL 9 PM.

* AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON 
  RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH 
  PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... 
  EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART 
  RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 239... 
  ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...FIRE 
  WEATHER ZONE 240...AURORA...BRIGHTON...CITY OF DENVER... 
  DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... 
  PARKER...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT... 
  FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 245...BENNETT...
   BYERS...DEER TRAIL...LEADER...FIRE WEATHER ZONE 246...
  AGATE... HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 247...
  FORDER... KARVAL...KUTCH...PUNKIN CENTER...FIRE WEATHER ZONE 
  249... AKRON...COPE...LAST CHANCE...OTIS. 

* TIMING...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL 
  CONTINUE INTO THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS 
  AND LOW HUMIDITIES WILL REDEVELOP AGAIN SATURDAY AFTERNOON 
  AND EVENING.

* WIND...SOUTH TO SOUTHWEST WINDS WILL BE 15 TO 25 MPH WITH 
  GUSTSTO 40 MPH. WINDS ON SATURDAY WILL BE SLIGHTLY STRONGER 
  WITH GUSTS TO 50 MPH.

* HUMIDITY...RELATIVE HUMIDITIES WILL BE IN THE 7 TO 15 PERCENT 
  RANGE THIS AFTERNOON. ON SATURDAY HUMIDITY VALUES WITH BE 
  SIMILAR WITH READINGS IN THE 7 TO 15 PERCENT RANGE.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL 
  MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

COZ242>244-248-250-251-091400-
/O.CON.KBOU.FW.W.0014.110409T1800Z-110410T0300Z/
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
759 PM MDT FRI APR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
242...243...244...248...250 AND 251...

* AFFECTED AREA...FIRE WEATHER ZONE 242...BRIGGSDALE...EAST PAWNEE
  GRASSLANDS...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...FIRE
  WEATHER ZONE 243...EATON...FORT LUPTON...GREELEY...ROGGEN...FIRE
  WEATHER ZONE 244...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...FIRE
  WEATHER ZONE 248...CROOK... MERINO...STERLING...PEETZ...FIRE
  WEATHER ZONE 250... JULESBURG...OVID...SEDGWICK...FIRE WEATHER
  ZONE 251... AMHERST...HAXTUN...HOLYOKE.

* TIMING...BY SATURDAY AFTERNOON...WINDS WILL BECOME GUSTY AND 
  RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT.

* WIND...SOUTHWEST WINDS WILL BE 15 TO 25 MPH WITH GUSTS TO 40 
  MPH.

* HUMIDITY...RELATIVE HUMIDITIES WILL FALL INTO THE 10 TO 15 
  PERCENT RANGE.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL 
  MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
375 
WWUS85 KBOU 091257
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
657 AM MDT SAT APR 9 2011

COZ214-216-239>251-100300-
/O.CON.KBOU.FW.W.0014.110409T1800Z-110410T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
657 AM MDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 242...243...244...248...250 AND 251...

* AFFECTED AREA...FIRE WEATHER ZONE 242...BRIGGSDALE...EAST
  PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...RAYMER... 
  STONEHAM...FIRE WEATHER ZONE 243...EATON...FORT LUPTON... 
  GREELEY...ROGGEN...FIRE WEATHER ZONE 244...BRUSH...FORT 
  MORGAN...GOODRICH...WIGGINS...FIRE WEATHER ZONE 248...CROOK...
   MERINO...STERLING...PEETZ...FIRE WEATHER ZONE 250... 
  JULESBURG...OVID...SEDGWICK...FIRE WEATHER ZONE 251... 
  AMHERST...HAXTUN...HOLYOKE.

* TIMING...BY SATURDAY AFTERNOON...WINDS WILL BECOME GUSTY AND 
  RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT.

* WIND...SOUTHWEST WINDS WILL BE 15 TO 25 MPH WITH GUSTS TO 40 
  MPH.

* HUMIDITY...RELATIVE HUMIDITIES WILL FALL INTO THE 10 TO 15 
  PERCENT RANGE.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL 
  MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

GIMMESTAD
938 
WWUS85 KBOU 091512
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
912 AM MDT SAT APR 9 2011

COZ214-216-239>251-100300-
/O.CON.KBOU.FW.W.0014.110409T1800Z-110410T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
912 AM MDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...
216...239...240...241...242...243...244...245...246...247...248...
249...250 AND 251...

* AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON 
  RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH 
  PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... 
  EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART 
  RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 239... 
  ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...FIRE 
  WEATHER ZONE 240...AURORA...BRIGHTON...CITY OF DENVER... 
  DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... 
  PARKER...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT... 
  FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 242... 
  BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE 
  BUTTES...RAYMER...STONEHAM...FIRE WEATHER ZONE 243...EATON... 
  FORT LUPTON...GREELEY...ROGGEN...FIRE WEATHER ZONE 244... 
  BRUSH...FORT MORGAN...GOODRICH...WIGGINS...FIRE WEATHER ZONE 
  245...BENNETT...BYERS...DEER TRAIL...LEADER...FIRE WEATHER 
  ZONE 246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER 
  ZONE 247...FORDER...KARVAL...KUTCH...PUNKIN CENTER...FIRE 
  WEATHER ZONE 248...CROOK...MERINO...STERLING...PEETZ...FIRE 
  WEATHER ZONE 249...AKRON...COPE...LAST CHANCE...OTIS...FIRE 
  WEATHER ZONE 250...JULESBURG...OVID...SEDGWICK...FIRE WEATHER 
  ZONE 251...AMHERST...HAXTUN...HOLYOKE. 

* TIMING...WINDS WILL BECOME GUSTY AND RELATIVE HUMIDITIES WILL
  FALL BELOW 15 PERCENT BY THE AFTERNOON...CONTINUING INTO THE
  EARLY EVENING. 

* WIND...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
  OCCUR.

* HUMIDITY...RELATIVE HUMIDITIES WILL FALL INTO THE 10 TO 15 
  PERCENT RANGE.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL 
  MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
LESZCYNSKI
279 
WWUS85 KBOU 100250
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
850 PM MDT SAT APR 9 2011

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

.A COLD FRONT HAD MOVE SOUTHWARD TO ROUGHLY THE INTERSTATE 70
CORRIDOR THIS EVENING...WITH MUCH COOLER TEMPERATURES AND HIGHER
HUMIDITIES BEHIND THE FRONT.  MEANWHILE...EVEN SOUTH OF THE
FRONT...HUMIDITIES HAD INCREASED SUFFICIENTLY TO ALLOW THE RED
FLAG WARNING TO EXPIRE.

COZ214-216-239>251-100400-
/O.EXP.KBOU.FW.W.0014.000000T0000Z-110410T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
850 PM MDT SAT APR 9 2011

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...216...
239...240...241...242...243...244...245...246...247...248...249...
250 AND 251...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON
  RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH
  PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY...
  EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART
  RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 239...
  ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...FIRE WEATHER
  ZONE 240...AURORA...BRIGHTON...CITY OF DENVER... DENVER
  INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
  PARKER...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT...
  FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 242...
  BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE
  BUTTES...RAYMER...STONEHAM...FIRE WEATHER ZONE 243...EATON...
  FORT LUPTON...GREELEY...ROGGEN...FIRE WEATHER ZONE 244...
  BRUSH...FORT MORGAN...GOODRICH...WIGGINS...FIRE WEATHER ZONE
  245...BENNETT...BYERS...DEER TRAIL...LEADER...FIRE WEATHER ZONE
  246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER ZONE
  247...FORDER...KARVAL...KUTCH...PUNKIN CENTER...FIRE WEATHER
  ZONE 248...CROOK...MERINO...STERLING...PEETZ...FIRE WEATHER ZONE
  249...AKRON...COPE...LAST CHANCE...OTIS...FIRE WEATHER ZONE
  250...JULESBURG...OVID...SEDGWICK...FIRE WEATHER ZONE
  251...AMHERST...HAXTUN...HOLYOKE.

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:20 AM MDT, 10 hours 41 minutes earlier.

Area forecast discussion, Apr 8, 3:20 AM MDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
320 AM MDT FRI APR 08 2011

.SHORT TERM...A STG UPPER LEVEL STORM SYSTEM WILL DEVELOP OVER
CALIFORNIA WITH THE FLOW ALOFT GRADUALLY BECOMING MORE SSW BY AFTN.
PLUME OF MOISTURE HEAD OF THE STORM SYSTEM IS MOVING ACROSS THE MTNS
WITH SOME LIGHT PCPN WEST OF THE DIVIDE.  EXPECT THE IS MOISTURE
WILL GRADUALLY SHIFT MORE WESTWARD BY LATE THIS AND TONIGHT AS THE
FLOW ALOFT BEGINS TO BACK.  SOUNDINGS SHOW ENOUGH INSTABILITY FOR
SOME SCT CONVECTION MAINLY WEST OF THE DIVIDE THIS AFTN INTO THE
EARLY EVENING HOURS.  EAST OF THE MTNS A SFC LOW PRESSURE WILL
EXTEND FM SRN WY INTO ERN COLORADO.  CURRENTLY SOME STRATUS AND FOG
HAS DEVELOPED ALONG A WK FNTL BNDRY FM NEAR GREELEY TO NORTH OF FORT
MORGAN TO AKRON.  APPEARS SOME OF THIS STRATUS WILL ROTATE AROUND
THE BACK SIDE OF A CIRCULATION NR DENVER AND AFFECT PORTIONS OF THE
FNT RANGE THRU MID MORNING MAINLY IN THE NRN AND WRN SUBURBS.

FOR THIS AFTN THE SFC LOW PRESSURE IS SUPPOSED TO BE LOCATED NR THE
FOOTHILLS WITH SLY LOW LEVEL FLOW DEVELOPING OVER THE PLAINS.  THE
WK FNTL BNDRY WITH HIGHER DEWPOINTS MAY STALL ALONG THE WY-CO-NE
BORDER DURIGN THE AFTN AND COULD PROVIDE A FOCUS FOR ISOLD TSTM
DEVELOPMENT IF CAP CAN BE BKN.  WITH STG SHEAR IN THE MID LVLS COULD
SEE AN ISOLD SVR TSTM WITH GUSTY WINDS AND MARGINAL LARGE HAIL.
ELSEWHERE EXPECT DRY CONDITIONS WITH GUSTY SLY WINDS EXCEPT OVER THE
PALMER DIVIDE AND SRN FOOTHILLS WHERE WINDS WILL BE MORE SWLY.  FIRE
DANGER SHOULD INCREASE BY AFTN MAINLY ALONG AND SOUTH OF A LINE FM
DENVER TO AKRON AS WINDS INCREASE AND HUMIDITIES DROP.  HIGHS THIS
AFTN WILL RANGE FM THE LOWER TO MID 70S EXCEPT POSSIBLY OVER ERN
LARIMER AND NRN WELD COUNTIES WHERE READINGS MAY HOLD IN THE MID TO
UPPER 60S AS LOW LEVEL FLOW WILL BE MORE SELY.

BY TONIGHT SFC LOW PRESSURE WILL REMAIN NR THE DENVER WITH A WK
BNDRY OVER THE PLAINS.  WILL PROBABLY SEE STRATUS REDEVELOP NORTH OF
THIS BNDRY BY MIDNIGHT AND LINGER INTO EARLY SAT MORNING NORTH OF A
GREELEY TO FORT MORGAN TO AKRON LINE.

.LONG TERM...SATURDAY WILL FEATURE STRONG SOUTHWEST WINDS ALOFT
AHEAD OF THE NEXT TROUGH...WITH WARM TEMPERATURES AND LOW
HUMIDITIES.  SURFACE WINDS MAY BE MARGINAL AWAY FROM THE PALMER
DIVIDE...BUT THE RED FLAG WATCH LOOKS PRUDENT FOR MUCH OF NORTHEAST
COLORADO GIVEN THE DRY FUELS AND COMBINATION OF WEATHER FACTORS.

MODELS HAVE SAME IDEA...SORT OF...WITH AN UPPER LOW MOVING FROM
SOUTHEAST UTAH SATURDAY NIGHT TO SOUTHERN NEBRASKA MIDDAY SUNDAY
AND WINDING UP OVER THE PLAINS.  THE BEST QG LIFT MAY BE SOUTH OF
US...OR JUST WHIP ACROSS.  GFS LOOKS ALOT MORE PLAUSIBLE THAN THE
NAM WHICH HAS A STAND UP TROUGH MOVING ACROSS.  MOUNTAINS WILL GET
MORE SNOW...MAINLY LATE SATURDAY NIGHT AND SUNDAY...WITH TRACK OF
UPPER LOW...THE BEST OROGRAPHIC FORCING MAY BE WITH COLD ADVECTION
BEHIND TROUGH...WE MAY NEED ADVISORIES...BUT IT IS TOO EARLY TO MAKE
THAT DECISION.  MODELS WILL NEED TO SHOW MORE CONSISTENCY BEFORE WE
CAN MAKE THAN DECISION. WILL KEEP IDEA OF SOME WRAP AROUND
PRECIPITATION ON THE PLAINS SUNDAY...BUT BY AFTERNOON IT LOOKS TOO
WARM FOR SNOW.  ALL IN ALL SUNDAY IN NORTHEAST COLORADO DOES LOOK
LIKE A RAW SPRINGLIKE DAY...WITH SHOWERS...CLOUDS AND A BRISK NORTH
WIND.  I LOWERED MAX TEMPS A FEW DEGREES.

BY MONDAY IT WILL BE A MEMORY...AS DRY FLAT RIDGING WILL MOVE ACROSS
COLORADO...BRINGING A REBOUND IN TEMPERATURES.  MIDWEEK LOOKS
UNSETTLED...WITH WEAK UPSLOPE WINDS DUE TO A SURFACE HIGH OVER THE
NORTHERN PLAINS AND A SURFACE LOW OVER THE TEXAS PANHANDLE...AS A
RESULT IT WILL BE SOMEWHAT COOLER TUESDAY AND WEDNESDAY...ALONG WITH
SCATTERED SHOWERS.

&&

.AVIATION...STRATUS IS WRAPPING AROUND A CIRCULATION CENTER NR
DENVER AND IS NOW ALONG A LOVELAND TO GREELEY LINE.  HRRR MOVES
THESE LOW CLOUDS INTO DIA BY 12Z WHILE THE RUC KEEPS IT N AND NW OF
THE AIRPORT.  IT WILL PROBABLY BE A CLOSE CALL SO WILL ADD A TEMPO
GROUP FOR THE 12Z-16Z TIMEFRAME.  LIFR CONDITIONS WILL CERTAINLY BE
POSSIBLE IF THE LOW CLOUDS DO MAKE IT IN WITH VISIBILITIES OF 1/2
MILE IN FOG NOT OUT OF THE QUESTION.  BY LATE MORNING WINDS SHOULD
BEGIN TO INCREASE FM THE SOUTH WITH SPEEDS IN THE 15-20 MPH RANGE BY
18Z WITH A FEW GUSTS TO 30 MP POSSIBLE.  BY 20Z OR 21Z WINDS MAY
BECOME MORE SWLY WITH SPEEDS OF 15-20 MPH WITH A FEW GUSTS TO 30 MPH
WHICH SHOULD DECREASE BY 02Z.  OVERNIGHT WINDS SHOULD BE MAINLY SLY
WITH ANY STRATUS STAYING WELL TO THE N AND NE OF THE AIRPORT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 9 AM MDT THIS MORNING FOR COZ48>51.

RED FLAG WARNING FROM NOON TO 8 PM MDT TONIGHT FOR
COZ214-216-239>241-245>247-249.

FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR COZ214-216-239>251.

&&

RPK/RTG
Hazardous weather outlook, Apr 8, 11:08 AM MDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1108 AM MDT FRI APR 08 2011

COZ030>051-091200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1108 AM MDT FRI APR 08 2011

...RED FLAG WARNING FOR THE SOUTHERN FOOTHILLS...PALMER DIVIDE AND
OVER THE PLAINS ALONG AND SOUTH OF A LINE FROM DENVER TO AKRON THIS
AFTERNOON AND EVENING...
...FIRE WEATHER WATCH FOR THE FOOTHILLS...PALMER DIVIDE AND
NORTHEAST COLORADO SATURDAY AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS FROM 35 TO 40
MPH COMBINED WITH LOW HUMIDITY WILL LEAD TO VERY HIGH FIRE DANGER
ACROSS THE SOUTHERN FOOTHILLS...PALMER DIVIDE AND MAINLY SOUTH OF A
DENVER TO AKRON LINE THIS AFTERNOON AND EVENING.

FOR THIS AFTERNOON THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN
THE MOUNTAINS AND ALONG THE COLORADO...WYOMING...NEBRASKA BORDER.
AN ISOLATED STRONG THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL IS
POSSIBLE ALONG THE COLORADO...WYOMING...NEBRASKA BORDER LATE THIS
AFTERNOON INTO THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY WARM...WINDY AND DRY CONDITIONS WILL AGAIN PRODUCE CRITICAL
WILDLAND FIRE DANGER ACROSS SOUTH PARK...THE SOUTHERN FRONT RANGE
FOOTHILLS...AND MOST OF NORTHEAST COLORADO ON SATURDAY. MOUNTAIN
AREAS WILL ALSO REMAIN QUITE WINDY...ALTHOUGH SCATTERED RAIN AND
SNOW SHOWERS WILL DEVELOP BY AFTERNOON IN ADVANCE OF AN UPPER LEVEL
TROUGH AND STRONG COLD FRONT MOVING INTO WESTERN COLORADO LATE IN
THE DAY. BY SATURDAY NIGHT...SNOW WILL BE LIKELY IN THE HIGH COUNTRY
WITH SEVERAL INCHES OF SNOW ACCUMULATION BY SUNDAY AFTERNOON.
SHOWERS ARE ALSO EXPECTED TO SPREAD TO THE PLAINS OF NORTHEAST
COLORADO SATURDAY NIGHT BEHIND THE COLD FRONT...WITH RAIN MIXING
WITH OR CHANGING TO SNOW AFTER MIDNIGHT. RAIN AND SNOW COULD LINGER
AT LOWER ELEVATIONS FOR MUCH OF SUNDAY WITH LIGHT SNOW ACCUMULATION
POSSIBLE ACROSS THE NORTHEAST CORNER OF THE STATE AND ALONG THE
PALMER DIVIDE. AFTER A WARMER AND DRIER DAY MONDAY... COOLER AND
UNSETTLED WEATHER WILL RETURN FOR MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MEIER/BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 6:08 PM MDTSpecial Weather StatementBOUWashington37 min
Apr 8, 1:12 AM MDTDense Fog AdvisoryBOULogan, Phillips, Sedgwick, Washington7 hr

Nearby

Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.